Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 27, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 11, 2007, 4:17 AM CST for 13 counties in North Dakota. It took effect at Nov 11, 2007, 7:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2007, 4:17 AM CST (10:17 UTC)
- In effect from
- Nov 11, 2007, 7:00 AM CST
- Expired
- Nov 11, 2007, 6:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, McHenry County, ND, McKenzie County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2778 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 111017 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 417 AM CST SUN NOV 11 2007 ...WIND ADVISORY TODAY FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA... .STRONG NORTHWEST WINDS WILL DEVELOP ACROSS NORTHWEST NORTH DAKOTA THIS MORNING...AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED. MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. ALSO...BE EXTRA CAREFUL WHEN PASSING SUCH VEHICLES. WINDS WILL BEGIN DECREASING BY MID AFTERNOON NORTHWEST AND AROUND SUNSET NORTH CENTRAL. NDZ001-009-017-111830- /O.NEW.KBIS.WI.Y.0027.071111T1300Z-071112T0000Z/ DIVIDE-WILLIAMS-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY 417 AM CST SUN NOV 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS NORTHWEST NORTH DAKOTA THIS MORNING AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED. WINDS WILL BEGIN DECREASING BY MID AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ002>005-010>013-021>023-025-111830- /O.NEW.KBIS.WI.Y.0027.071111T1800Z-071112T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON 417 AM CST SUN NOV 11 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS NORTHWEST NORTH DAKOTA THIS MORNING...AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED. WINDS WILL BEGIN DECREASING AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NH
3 follow-up statements
000 WWUS73 KBIS 111727 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1127 AM CST SUN NOV 11 2007 ...WIND ADVISORY TODAY FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA... .STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED. MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. ALSO...BE EXTRA CAREFUL WHEN PASSING SUCH VEHICLES. WINDS WILL BEGIN DECREASING BY LATE AFTERNOON NORTHWEST AND AROUND SUNSET NORTH CENTRAL. NDZ002>005-010>013-021>023-025-120000- /O.CON.KBIS.WI.Y.0027.071111T1800Z-071112T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON 1127 AM CST SUN NOV 11 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED. WINDS WILL BEGIN DECREASING AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ001-009-017-120000- /O.CON.KBIS.WI.Y.0027.000000T0000Z-071112T0000Z/ DIVIDE-WILLIAMS-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY 1127 AM CST SUN NOV 11 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST NORTH DAKOTA AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED. WINDS WILL BEGIN DECREASING BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
000 WWUS73 KBIS 112139 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CST SUN NOV 11 2007 ...WIND ADVISORY TODAY FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA... .STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA FOR THE REMAINDER OF THIS AFTERNOON. THE STRONG WINDS WILL DECREASE RAPIDLY AFTER SUNSET. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED. MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. ALSO...BE EXTRA CAREFUL WHEN PASSING SUCH VEHICLES. WINDS WILL BEGIN DECREASING BY LATE AFTERNOON NORTHWEST AND AROUND SUNSET NORTH CENTRAL. NDZ001>005-009>013-017-021>023-025-120000- /O.CON.KBIS.WI.Y.0027.000000T0000Z-071112T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON 339 PM CST SUN NOV 11 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED. WINDS WILL BEGIN DECREASING AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAA
000 WWUS73 KBIS 112356 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 556 PM CST SUN NOV 11 2007 NDZ001>005-009>013-017-021>023-025-120100- /O.EXP.KBIS.WI.Y.0027.000000T0000Z-071112T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON 556 PM CST SUN NOV 11 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 11, 3:24 AM CST, 53 minutes earlier.
Area forecast discussion, Nov 11, 3:24 AM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 324 AM CST SUN NOV 11 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... FORECAST CHALLENGES/HIGHLIGHTS IN THE SHORT TERM WILL AGAIN BE TEMPERATURES THROUGH THE PERIOD...CHANCES OF LIGHT PRECIPITATION THIS MORNING AND AGAIN ON TUESDAY...AND STRONG WINDS TODAY NORTH AND AGAIN TUESDAY/TUESDAY NIGHT (AND STRONGER) AREA WIDE. LATEST MODELS IN FAIR AGREEMENT EARLY SO UTILIZED A GENERAL BLEND TODAY AND MONDAY. AFTER MONDAY NIGHT THE NAM BECOMES THE OUTLIER AND THE MUCH SLOWER SOLUTION...SO LEANED MORE TOWARDS THE FASTER GFS AND EUROPEAN SHOWING THE BETTER CONTINUITY. CURRENTLY...AN UPPER LEVEL SHORT WAVE TROUGH IS MOVING INTO SOUTHERN SASKATCHEWAN...WHILE AT THE SURFACE A TROUGH OF LOW PRESSURE AND SURFACE COLD FRONT ARE SLIDING INTO WESTERN NORTH DAKOTA. THUS FAR THE ONLY RESULT OF THE FRONTAL PASSAGE IS INCREASED WINDS AND MID LEVEL CLOUDINESS...ALTHOUGH REGIONAL RADAR LOOP DOES DEPICT A LARGE AREA OF LIGHT ECHOS MOVING ACROSS WEST AND CENTRAL COUNTIES. DRY LOW LEVELS CAUSING MOST IF NOT ALL PRECIP TO BE VIRGA AS ONLY ONE REPORT OF PRECIPITATION (DIK) HAS BEEN OBSERVED AS OF 3AM. THE SURFACE TROUGH AND ITS ASSOCIATED COLD FRONT QUICKLY MOVE ACROSS THE CWA THIS MORNING...AND OUT OF CENTRAL ND BY 18Z. SCT LIGHT PRECIPITATION ALSO LOOKS TO EXIT THE FA WITH THE FRONT BY 18Z...ALONG WITH CLEARING SKIES FOR ALL BUT THE FAR SOUTH. BEHIND THE FROPA BREEZY NORTHWEST WINDS DEVELOP...WITH THE STRONGEST WINDS LOCATED ACROSS NORTHWEST AND NORTH CENTRAL ND. ADVISORY MAGNITUDES NORTHWEST AND NORTH CENTRAL LOOK TO BE REACHED WITH SUSTAINED WINDS AROUND 25KTS AND GUSTS UP TO AROUND 35KTS. THUS WILL ISSUE A WIND ADVISORY HERE...WITH AN EARLIER START TIME NORTHWEST AS ALREADY OBSERVED WINDS ARE GUSTING UP TO AROUND 35KTS IN SOUTHERN SASKATCHEWAN. A BIT COOLER NORTH TODAY (STILL ABOVE SEASONAL NORMS) THAN SOUTH WITH THE MAIN COLD AIR PUSH ALREADY UNDERWAY BY 12Z THIS MORNING. MILDER TEMPS IN THE MID/UPPER 50S SOUTH CENTRAL AND SOUTHEAST WITH LIGHTER BUT STILL BREEZY WINDS DEVELOPING IN THE AFTERNOON. BREEZY NORTHWEST WINDS ALONG WITH AFTERNOON HUMIDITIES WILL ELEVATE FIRE WEATHER CONCERNS AS WELL. SEE FIRE WEATHER PORTION BELOW FOR FURTHER DISCUSSION. DRY AND MILD WEATHER FOR MONDAY ALONG WITH MOSTLY CLEAR SKIES WITH SURFACE HIGH PRESSURE TO OUR SOUTH PROVIDING SOUTHWESTERLY LOW LEVEL FLOW AND WAA...ALONG WITH WESTERLY ZONAL FLOW ALOFT. A STRONG SHORT WAVE TROUGH THEN MOVES ACROSS SOUTHWEST AND SOUTH CENTRAL CANADA MONDAY NIGHT INTO TUESDAY...RESULTING IN A STRONG SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER CENTRAL SASKATCHEWAN WHICH MOVES INTO CENTRAL MANITOBA BY TUESDAY AFTERNOON. LEANED MUCH MORE TOWARDS THE GFS AND ECMWF SOLUTIONS HERE (SHOWING THE BEST CONTINUITY AND AGREEABILITY ALONG WITH THE UKMET) AS THE NAM IS MUCH SLOWER WITH THE EVOLUTION AND EASTWARD PROGRESSION OF THIS SYSTEM. QUITE THE PRESSURE GRADIENT DEVELOPS ACROSS WEST AND CENTRAL NORTH DAKOTA TUESDAY DAYTIME BEHIND THIS SYSTEMS COLD FRONT...WITH WIND HEADLINES AGAIN LIKELY. SUSTAINED VALUES ALSO LOOK TO APPROACH HIGH WIND WARNING CRITERIA SO WILL NEED TO MONITOR MODEL TRENDS FOR TUESDAY/TUESDAY NIGHT CLOSELY OVER THE NEXT DAY OR SO. WILL WORD TUESDAYS POTENTIAL WINDS STRONGLY WITHIN THE HWO. ALONG WITH THE FROPA MAY SEE SOME SCT LIGHT PRECIPITATION AGAIN (LOOKS LIQUID ATTM WITH NEAR 50 HIGH TEMPS)...SO HAVE EXPANDED POPS SLIGHTLY TO INCLUDE MORE COUNTIES DURING TUESDAY DAYTIME. .LONG TERM...WEDNESDAY THROUGH SUNDAY... WEDNESDAY WILL REMAIN BREEZY TO WINDY AS THE HUDSON BAY UPPER LOW AND ROCKY MOUNTAIN RIDGE REMAIN IN FAVORABLE POSITIONS FOR GUSTY NORTHWEST SURFACE WINDS OVER NORTH DAKOTA DURING THE DAY. ON THURSDAY A SHORTWAVE BULLIES ITS WAY THROUGH THE RIDGE BUT IS MOSTLY EVISCERATED BY THE TIME IT REACHES THE PLAINS. THUS I HAVE LEFT POPS BELOW THE WEATHER THRESHOLD OF 15 PERCENT...ALTHOUGH AS WE GET CLOSER TO THE EVENT I WOULD NOT BE SURPRISED IF WE WILL NEED TO UP POPS A BIT FOR SCATTERED RAIN AND LIGHT SNOW SHOWERS. THE REMAINDER OF THE EXTENDED PERIOD IS CHARACTERIZED BY THE EASTWARD PROGRESSION OF THE UPPER RIDGE. THIS WILL IN TURN BRING SOME MODERATION IN TEMPERATURES. && .AVIATION... GUSTY NORTHWEST SURFACE WINDS WILL BE THE MAIN AVIATION CONCERN TODAY...AFTER THE PASSAGE OF AN EARLY MORNING FRONT. STRONGEST WINDS WILL BE IN THE NORTHWEST AND NORTH CENTRAL PARTS OF THE STATE. SOME MVFR CEILINGS MAY ALSO CREEP OVER THE INTERNATIONAL BORDER FOR A FEW HOURS DURING THE MORNING. && .FIRE WEATHER... GUSTY NORTHWEST WINDS WILL DEVELOP THIS MORNING AND AFTERNOON AS A COLD FRONT MOVES ACROSS WEST AND CENTRAL ND. THE STRONGEST WINDS WILL BE ACROSS THE NORTHWEST AND NORTH CENTRAL AT 25-40 MPH...AND HAVE ISSUED A WIND ADVISORY HERE. FURTHER SOUTH WINDS WILL BE LIGHTER BUT STILL BREEZY...AT 15-30 MPH. IN ADDITION...AFTERNOON TEMPERATURES WILL AGAIN BE ON THE MILD SIDE...LOW 50S NORTH TO NEAR 60 SOUTH. SURFACE DEWPOINT TEMPERATURES BEHIND THE FRONT WILL DROP INTO THE 15 TO 25 DEGREE RANGE WEST AND CENTRAL THIS AFTERNOON...RESULTING IN PERCENT AFTERNOON HUMIDITIES RANGING FROM THE LOW TO MID 20S. THUS FIRE WEATHER CONCERNS WILL BE ELEVATED DUE TO THE EXPECTED WEATHER AND DRY RANGELAND CONDITIONS. HOWEVER...WILL HOLD OFF ON FIRE WEATHER HEADLINES AT THIS TIME AS STILL MARGINAL AND NOT OVERLY CRITICAL. HEADLINES MAY STILL BE ISSUED LATER THIS MORNING SO USERS ARE URGED TO MONITOR ANY FORECAST UPDATES. THE RFD INDEX WILL FALL INTO THE VERY HIGH CATEGORY FOR MUCH OF WEST AND CENTRAL ND AS WELL FOR TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR NDZ002>005-010>013-021>023-025. WIND ADVISORY FROM 7 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR NDZ001-009-017. && NH/RSL
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.